MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5MM/3.5MM DOUBLE DRILL SLEEVE; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5MM/3.5MM DOUBLE DRILL SLEEVE; GUIDE
Catalog Number SD312.003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 09/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on (b)(6) 2018, during a hardware removal, the double drill sleeve broke as the technician placed the drill and double drill sleeve on the mayo stand.The double drill sleeve was not in the patient when it broke.No fragments were generated from the broken double drill sleeve.There was no surgical delay.The patient outcome was stable.The procedure was completed successfully.Concomitant device reported: unknown drill (part # unknown, lot # unknown, quantity # 1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Event or Problem Description
Further it was clarified that it was not a hardware removal surgery and there were no implants involved.On (b)(6) 2018, the double drill sleeve/tissue protector broke as the technician placed the drill and double drill sleeve on the mayo stand.The double drill sleeve was reported to have just come apart.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Dhr review for part number sd312.003 synthes lot number: p089422, supplier lot number: p089422, release to warehouse date: 01-apr-2011, manufactured by: pioneer surgical technology.Device history review review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.The 2.5 mm/3.5 mm double drill sleeve (part # sd312.003, lot # p089422, mfg # 01-apr-2011) was received with the 3.5 mm side of the double drill guide completely separated from the body of the device.The 3.5 mm drill sleeve broke off at the point where it is welded onto the device body.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was completed, the outer diameter measured 5.44 mm (caliper ca592).This is within specification of 5.44 mm to 5.47 mm.Conclusion: the complaint condition is confirmed as the double drill sleeve (part # sd312.003, lot # p089422) was received with the 3.5 mm side of the drill sleeve broken off from the device.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: dhr review was completed.Dhr review for part number sd312.003 synthes lot number: 7782225 release to warehouse date: 03-nov-2014 manufactured by: synthes brandywine the raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.H3, h6: customer quality conducted an investigation of the returned device.Flow: broken visual inspection: the 2.5 mm/3.5 mm double drill sleeve (part # sd312.003, lot # 7782225, mfg # 01-apr-2011) was received at us cq with the 3.5 mm side of the double drill guide completely separated from the body of the device.The 3.5 mm drill sleeve broke off at the point where it is welded onto the device body.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was completed, the outer diameter measured 5.44 mm.This is within specification of 5.44 mm to 5.47 mm, based on drawing.Document/specification review: the following drawing(s) was reviewed; 3.5/2.5 mm double drill sleeve: ø 3.5 mm drill guide: conclusion: the complaint condition is confirmed as the double drill sleeve (part # sd312.003, lot # p089422) was received with the 3.5 mm side of the drill sleeve broken off from the device.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: dhr review was completed.Dhr review for part number sd312.003 , synthes lot number: 7782225 , release to warehouse date: 03-nov-2014 , manufactured by: synthes brandywine.The raw material was confirmed to be correct per the specification with no (relevant) non-conformance noted.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.H3, h6: customer quality conducted an investigation of the returned device.Flow: broken visual inspection: the 2.5 mm/3.5 mm double drill sleeve (part # sd312.003, lot # 7782225, mfg # 01-apr-2011) was received at us cq with the 3.5 mm side of the double drill guide completely separated from the body of the device.The 3.5 mm drill sleeve broke off at the point where it is welded onto the device body.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was completed, the outer diameter measured 5.44 mm.This is within specification of 5.44 mm to 5.47 mm, based on drawing.Document/specification review: the following drawing(s) was reviewed; 3.5/2.5 mm double drill sleeve: sd312_003 rev a/b ø 3.5 mm drill guide: sd312_003_2 rev a/b conclusion: the complaint condition is confirmed as the double drill sleeve (part # sd312.003, lot # 7782225) was received with the 3.5 mm side of the drill sleeve broken off from the device.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.5MM/3.5MM DOUBLE DRILL SLEEVE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7961051
Report Number2939274-2018-54353
Device Sequence Number1256034
Product Code FZX
UDI-Device Identifier10886982004314
UDI-Public(01)10886982004314
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSD312.003
Device Lot Number7782225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer10/12/2018
11/14/2018
11/20/2018
11/20/2018
Initial Report FDA Received Date10/12/2018
Supplement Report FDA Received Date11/02/2018
11/15/2018
11/20/2018
11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR